Can the vaccine cause ringing in my ears? – TimesLIVE

While there have been anecdotal accounts of people developing a ringing in their ears, or the ringing becoming more severe, after taking the Covid-19 vaccine, experts say there is no overwhelming evidence of it being a side-effect of the jab and more research is needed.

The ringing, buzzing or hissing noise in one or both ears is a condition called tinnitus. The sound can be either constant or intermittent, and may vary in intensity. It can be a mild annoyance or debilitating.

Studies in the Frontiers in Public Health medical journal and International Journal of Audiology found tinnitus may be a symptom of Covid-19 infection and in some cases can make the condition worse.

Global health bodies have also noted some reports of tinnitus developing or becoming more severe after getting the Covid-19 vaccine.

The US Centers for Disease Control and Prevention have reportedly found no overwhelming evidence of a link between the vaccines and tinnitus.

A study published in the Annals of Medicine and Surgery said tinnitus is a rare side-effect of the vaccine but more research is needed.

“Though the incidence of Covid-19 vaccine-associated tinnitus is rare, there is an overwhelming need to discern the precise pathophysiology and clinical management as a better understanding of adverse events may help in encountering vaccine hesitancy and hence fostering the Covid-19 global vaccination programme,” it added.

It said the benefits of getting the vaccine, including reducing the chance of hospitalisation and death, outweigh the potential, and rare, side-effect.

Another study published in JAMA Otolaryngol Head Neck Surgery medical journal found where the tinnitus or sudden hearing loss was reported as a side-effect of the vaccine, it was usually in older population groups.

Leave a Reply

Your email address will not be published.